How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31197
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I wonder if you can help, my mother is struggling to swallow

Customer Question

Hi I wonder if you can help, my mother is struggling to swallow food and liquid, she keeps bring 90% of the food and liquid back up again
It's been getting worse over the last few weeks and now I even have to crush her tablets up for her
Her urine is a little dark but not smelly
Can you help
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. I'll be glad to help but I need more information first please
What are her medical conditions and medications?
Does her doctor know about this?
Is it that she can't swallow or is it that she vomits soon after she eats or drinks?
Customer: replied 2 years ago.
Her medical condictions are as follows austio arthritis and type one diabetesThis is a new condision which only started about five days agoShe is being sick during her meal
Expert:  Dr. Chip replied 2 years ago.
So does she take insulin for her diabetes?
Have you measured her blood sugar level?
Any fever or other symptoms?
Customer: replied 2 years ago.
Insulin is injected though a needle into via a pen
Her sugar levels are me sided before every meal and are in the correct range for herNo fever and no other symptoms
Expert:  Dr. Chip replied 2 years ago.
OK--and she's got good blood sugars in spite of throwing up everything and still getting her insulin?
Customer: replied 2 years ago.
Yes her sugar levels are fine so what's your advice from here
Expert:  Dr. Chip replied 2 years ago.
OK. If she is throwing everything up but still getting her insulin injections then she must be very hypoglycemic--very low blood sugar--and that will cause nausea, vomiting and other problems.
I can't in good faith tell you to stop her insulin doses but she needs either to get in touch with her doctor or get to an A&E since she'll need IV fluids, medicine for the nausea, and close monitoring of her blood glucose levels.
For now she needs to stick to just liquids--water, soups, broths, clear juices
Let me know if you need any more information about this please
Dr. Chip and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
Thanks for your advice and I will stick to liquids for a while to see if that helps herThanks again for your help
Expert:  Dr. Chip replied 2 years ago.
My pleasure but please keep me apprised of how she does and please remember to rate my service to you